Sertraline helpful?

Discussion in 'Therapy and Medication' started by Pebble, Dec 2, 2010.

  1. Pebble

    Pebble Well-Known Member

    Hi has anyone whos been prescribed Sertraline helpful? My meds were changed about 2 months ago to sertraline and I went completely down hill so they double dose and I'm still at rock bottom and they arent doing anything. I was just wondering if anyone else had had a problem with sertraline?
    I was on mirtazapine before and they discussing the possiblity of making me go back on that and orlanzapine but I'm not having it as they both made me put on loads of weight
  2. aoeu

    aoeu Well-Known Member

    Most anti-depressants work for some people and not others. Not all depressions are the same... My grandmother, a psychiatrist, describes psychiatry as "closer to an art than a science", and she's probably 100% correct.

    Sertraline helped me for a bit, saved my ass through one semester in school, but since I was bipolar it ultimately caused me a lot of pain (since it causes manic phases which lead to depressions).

    There are many, many other options, ask to try them out.
  3. Pebble

    Pebble Well-Known Member

    thanks for your reply x this may sound really stupid but can i check something out with you? I've been diagnosed as having bpd only found this out recently just before changed meds to sertraline but since taking the tablets i have found it harder to deal with excess energy like i am so wound up and have so much nervous anxious energy i just dont know what to do, i'm doing sit ups early hours in the morning, walking through all areas of the house whilst others are asleep or just seem to be doing everything at high speed all the time. this isnt like me as i have very little energy cause not sleeping - do you think this could be because of the tablets? or just me being stupid as usual. Its just it hasnt helped with my thoughts and the voices and my wish to just not be here
  4. aoeu

    aoeu Well-Known Member

    By BPD you're referring to bipolar disorder, correct? It can also mean borderline personality disorder, though your description points to bipolar disorder.

    It sounds like you're experiencing a dysphoric mania, which is associated with taking sertraline while suffering from bipolar disorder, especially with large dose increases.

    You're on the wrong drugs. You should get on a mood stabilizer. I use Seroquel because it's a mood stabilizer AND an antidepressant and a strong sedative allowing me to sleep. It's perfectly safe but you'll probably have to go through a psychiatrist to get it, rather than a GP.

    I would suggest you see the link in my signature, it can help you control your current mania within 3 days without any medical intervention, you just need to stay in the dark 10 hours a day at the same time each day (and I know how much willpower this takes when you're going all insomnia on account of mania, but it'll really help.)
  5. Pebble

    Pebble Well-Known Member

    Thanks for your reply its really helpful x I've been diagnosed with Borderline personality disorder and have done a dbt therapy course thats meant to help with it but its not and I'm struggling so much at the moment. I have made 2 failed attempts within the last 5 weeks, yesterday being the latest I just cant handle it anymore. I'm stil on same medication but have to see the psychiatrist tomorrow so maybe he'l suggest something different but to be honest I've lost all point now and dont see that anything will help or change and you definatly cant trust people within the mental health services when you need them they just lie
  6. aoeu

    aoeu Well-Known Member

    Do not let your psychiatrist run the thing. Tell him what you wrote here, put forward the idea it might be bipolar; insist that he consider the idea. DEMAND different meds because the current ones are making you WORSE. Quetiapine is a unipolar antidepressant as well as a mood stabilizer; lamotrigine is a mood stabilizer that is effective at stopping bipolar depressions.
  7. Kaos General

    Kaos General Well-Known Member

    It helps me but i think its mainly the Carbamazipine that helps me the most.